Programm & Abstracts                 "Innovationen in der Augenheilkunde"

Aktuelle Tagungsinformationen
   News and Updates

Anmeldung zur Tagung
   Registration
Hotelbuchung
   Hotel Registration
Grußwort
   Welcome address
Beteiligte Gesellschaften
   Societies involved
Eröffnung des Kongresses
   Opening Ceremony
Preise
   Awards
Wissenschaftliches Programm
   Scientific program
Posterpräsentationen
   Poster Presentation
Kurse
   Courses
Begleitende Veranstaltungen
   Collateral Events
Rahmenprogramm
   Social program
Jubiläumsparty
   Jubilee Party
DOG Information
   DOG Information
Allgemeine Informationen
   General Information
Autorenindex
   Index of Authors
Ausstellerliste
   Exhibitors
Sponsoren
   Sponsors
Teilnahmegebühren
   Registration fees
Impressum



DOG Homepage

Cholesterol Embolism of Retinal Arteries after use of Oral Acitretin - A Case Report

Puls S., Augustin A. J.,
Städtisches Klinikum Karlsruhe, Augenklinik (Karlsruhe)

Casuitry: A 71 years old famale patient suffered from a acute defect of the visual field. The visual acuity was 0,8. Multiple cholesterol embolisms with corresponding edema were found in retinal arteries. Visual field examination (Goldmann perimetry) has shown an incomplete loss of the lower hemisphere, but macula was not involved. In her case history the patient reported about a therapy with Acitretin (NeotigasonÒ) with a daily oral dosage of 25 mg/dl treating a serious psoriasis of the lower extremities. Therapy started 4 months ago with a moderate increase of serum cholesterol (275 mg/dl) as well as LDL-cholesterol (188,2 mg/dl), but trigycerides were at normal level. During Acitretin therapy the cholesterol level increased up to 360 mg/dl, LDL-cholesterol reached a value of 231 mg/dl and triglycerides increased to triple of normal level (370 mg/dl). Analysis of other risk factors has not shown any abnormal findings. We have performed carotis perfusion examination, echocardiography, ECG and APC resistence analysis.
Conclusions: An increase of blood serum lipids like LDL-cholesterol are known as adverse reactions of retinoids like Acitretin. Beware of use of this drug in case of increased blood serum lipids. A treatment with that medication can lead to an extreme increase of blood serum lipids like shown in our case. That can be followed by embolisms of functional ending arteries like retinal arteries. Acitretin must not be given to patients with initial increased blood serum lipids.

Zurück/Back